MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS AFP ASSAY; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER

ROCHE DIAGNOSTICS ELECSYS AFP ASSAY; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Catalog Number 04481798190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Afp assays from different vendors can produce different results.Afp values determined on patient samples by different testing procedures cannot be directly compared with one another and could be the cause of erroneous medical interpretations.This information is included in the package insert for the assay.Based on calibration and qc data a general reagent issue could be excluded.The investigation did not identify a product problem.The cause of the event could not be determined.D.4 lot number and expiration date were updated.
 
Additional Manufacturer Narrative
The afp reagent lot number was 298297 with an expiration date of 28-feb-2019.The repeat afp result was 9.4 ng/ml with the lumipulse method.The initial investigation determined that the customer's calibration and qc were acceptable.
 
Event or Problem Description
The customer complained of discrepant elecsys afp assay results for two samples from one patient on a cobas 8000 e 602 module, serial number (b)(6).For sample 1, the initial afp result was 9.6 ng/ml.The result was 3.1 ng/ml with the wako method.The results were reported outside of the laboratory.The physician questioned the results.On (b)(6) 2018, a new sample was collected and the initial afp result was 7.7 ng/ml.The afp result was 2.2 ng/ml with the wako method.There was no allegation of an adverse event.The sample that was collected on (b)(6) 2018 was provided for investigation.The afp results were 8.93 ng/ml and 8.49 ng/ml from a cobas 6000 e 601 module.
 
Additional Manufacturer Narrative
This event occurred in jpn.

Brand Name
ELECSYS AFP ASSAY
Common Device Name
KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague rd.
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
mannheim(baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague rd.
indianapolis, IN 46250
3175214343
MDR Report Key7719092
Report Number1823260-2018-02313
Device Sequence Number3491622
Product Code LOJ
UDI-Device Identifier04015630920716
UDI-Public4015630920716
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Unknown
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2019
Device Catalogue Number04481798190
Device Lot Number298297
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer06/28/2018
06/28/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date07/25/2018
09/07/2018
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale